Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 13, NWS Marquette, MI

January 25, 2012

NWS Marquette, MI issued this small craft advisory at Jan 25, 2012, 10:46 AM EST. It took effect at Jan 26, 2012, 1:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 10:46 AM EST (15:46 UTC)
In effect from
Jan 26, 2012, 1:00 AM EST
Expired
Jan 26, 2012, 7:00 PM EST
In force
18 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WHUS73 KMQT 251546
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1046 AM EST WED JAN 25 2012

LMZ248-250-260000-
/O.NEW.KMQT.SC.Y.0013.120126T0600Z-120127T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1046 AM EST WED JAN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM
EST FRIDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MCB
5 follow-up statements
535 
WHUS73 KMQT 252141
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
441 PM EST WED JAN 25 2012

LMZ248-250-260545-
/O.CON.KMQT.SC.Y.0013.120126T0600Z-120127T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
441 PM EST WED JAN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
1 AM EST FRIDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ241>244-250-251-263-264-266-267-260545-
/O.NEW.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
441 PM EST WED JAN 25 2012 /341 PM CST WED JAN 25 2012/

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

* WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS 
  OF UP TO 32 KNOTS FROM THE WEST...WITH GUSTS UP TO 41 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
042 
WHUS73 KMQT 260314
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1014 PM EST WED JAN 25 2012

LMZ248-250-261115-
/O.CON.KMQT.SC.Y.0013.120126T0600Z-120127T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1014 PM EST WED JAN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ241>244-250-251-263-264-266-267-261115-
/O.CON.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1014 PM EST WED JAN 25 2012 /914 PM CST WED JAN 25 2012/

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING. 

* WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS 
  OF UP TO 32 KNOTS FROM THE WEST...WITH GUSTS UP TO 41 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
572 
WHUS73 KMQT 261011
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
511 AM EST THU JAN 26 2012

LMZ248-250-261815-
/O.CON.KMQT.SC.Y.0013.000000T0000Z-120127T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
511 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ241>244-250-251-263-264-266-267-261815-
/O.CON.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
511 AM EST THU JAN 26 2012 /411 AM CST THU JAN 26 2012/

...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
EVENING. 

* WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

TITUS
811 
WHUS73 KMQT 261510
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1010 AM EST THU JAN 26 2012

LMZ248-250-262315-
/O.CON.KMQT.SC.Y.0013.000000T0000Z-120127T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1010 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ241>244-250-251-263-264-266-267-262315-
/O.CON.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1010 AM EST THU JAN 26 2012 /910 AM CST THU JAN 26 2012/

...GALE WATCH REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING THROUGH FRIDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING THROUGH FRIDAY EVENING. 

* WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MCB
108 
WHUS73 KMQT 262153
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
453 PM EST THU JAN 26 2012

LSZ266-267-270600-
/O.CAN.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/
/O.NEW.KMQT.GL.A.0007.120128T1800Z-120129T0500Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
453 PM EST THU JAN 26 2012

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS 
  OF UP TO 28 KNOTS FROM THE WEST...WITH GUSTS UP TO 36 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 17 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST 
  SATURDAY.

THE GALE WATCH HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LSZ241>244-250-251-263-264-262300-
/O.CAN.KMQT.GL.A.0006.120127T0000Z-120128T0000Z/
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
453 PM EST THU JAN 26 2012 /353 PM CST THU JAN 26 2012/

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE GALE
WATCH. 

$$

LMZ248-250-270000-
/O.EXT.KMQT.SC.Y.0013.000000T0000Z-120127T0000Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
453 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 16 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ265-270600-
/O.NEW.KMQT.GL.A.0007.120128T1800Z-120129T0500Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
453 PM EST THU JAN 26 2012

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS 
  OF UP TO 27 KNOTS FROM THE WEST...WITH GUSTS UP TO 35 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 6:35 AM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 25, 6:35 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
635 AM EST WED JAN 25 2012

UPDATED AVIATION DISCUSSION FOR 12Z TAFS

.DISCUSSION...

WATER VAPOR IMAGERY AND 00Z RAOB ANALYSIS SHOW A DEEP/BROAD MIDLEVEL
LOW CENTERED OVER AK. POSITION OF THE LOW IS RESULTING IN PACIFIC
AIR FLOODING INTO THE CONUS/SRN CANADA IN A SPLIT FLOW REGIME. SO...
IT LOOKS LIKE A FEW DAYS OF ABOVE NORMAL TEMPS ARE ON THE WAY. OVER
THE UPCOMING WEEKEND...MODEST RIDGE AMPLIFICATION ALONG THE W COAST
OF NAMERICA WILL TRANSLATE INTO TROF AMPLIFICATION FROM HUDSON BAY
INTO THE GREAT LAKES. THIS WILL RESULT IN A PIECE OF ARCTIC AIR NOW
OVER AK SPILLING SE INTO THE GREAT LAKES...THOUGH IN MODIFIED FORM.
FARTHER DOWN THE LINE...LOOKS LIKE THE COLD SEASON PREFERENCE FOR
ABOVE NORMAL TEMPS WILL QUICKLY RETURN AFTER THE WEEKEND AS SPLIT
FLOW WILL DOMINATE WITH NRN BRANCH MORE ZONALLY ORIENTED FOR THE
MOST PART ACROSS CNTRL/NRN CANADA. THIS WILL ALLOW PACIFIC AIR TO
WASH ACROSS THE CONUS AND SRN CANADA AGAIN. FOR THOSE INTERESTED IN
STATS...THRU JAN 24TH...THIS JAN IS 4.9 DEGREES ABOVE NORMAL AND 9TH
WARMEST ON RECORD SO FAR. UPCOMING PATTERN MAY RESULT IN THIS JAN
CLIMBING HIGHER YET. GOING BACK TO NOV 1...THIS 2.5+ MONTH PERIOD IS
4TH WARMEST ON RECORD. SURGE OF COLDER AIR OVER THE WEEKEND WILL
BRING A PERIOD OF MDT TO POSSIBLY HVY LES...BUT OTHERWISE...ANY PCPN
WILL BE ON THE LIGHT SIDE OVER THE NEXT 7 DAYS AS ONLY WEAK
SHORTWAVES WILL AFFECT THE AREA.

IN THE NEAR TERM...SHORTWAVE TROF MOVING INTO THE UPPER MISSISSIPPI
VALLEY WILL PASS ACROSS THE AREA TODAY. THERE IS AN AREA OF
ASSOCIATED -SN OVER CNTRL/SRN MN INTO WRN WI WHERE MODELS DEPICT AN
AREA OF DEEP LAYER QVECTOR CONVERGENCE OVERLAPPING THE NOSE OF WEAK
WAA/ISENTROPIC ASCENT. THAT AREA OF FORCING WEAKENS AND PASSES
MOSTLY S OF UPPER MI. WILL INCLUDE A MENTION OF -SN ACROSS THE SW
AND SCNTRL FCST AREA THIS MORNING TO ACCOUNT FOR THE NRN EDGE OF -SN
THAT MAY CLIP THE AREA BEFORE WEAKENING. LATE TODAY INTO TONIGHT...
SW FLOW STRENGTHENS AHEAD OF THE NEXT SHORTWAVE (NOW OVER THE
PACIFIC NW) MOVING E TO THE UPPER LAKES BY THU MORNING. DESPITE
INCREASING SW FLOW/ISENTROPIC ASCENT...CONDENSATION PRES DEFICITS
PER 290K SFC REMAIN HIGH TONIGHT...SUGGESTING PCPN POTENTIAL WILL BE
LIMITED EVEN WITH A RIBBON OF MODEST DEEP LAYER QVECTOR CONVERGENCE
PASSING ACROSS THE AREA. WILL THUS RETAIN A DRY FCST FOR TONIGHT PER
INHERITED FCST. GUIDANCE TEMPS GENERALLY IN THE LOWER 30S LOOK
REASONABLE FOR HIGHS TODAY. WITH LOW-LEVEL JET SHIFTING ACROSS THE
AREA TONIGHT ALONG WITH SOME CLOUD COVER...TEMPS WON'T FALL MUCH.
20S WILL BE THE RULE.

SFC LOW PRES ASSOCIATED WITH SHORTWAVE REACHING THE UPPER LAKES THU
MORNING WILL ONLY SLOWLY TRACK ACROSS NRN ONTARIO THU INTO FRI AS
ADDITIONAL SHORTWAVE ENERGY QUICKLY FOLLOWS INTO THE UPPER LAKES.
COLD FRONT ASSOCIATED WITH THE LOW WILL SWEEP ACROSS THE AREA THU.
AGAIN...THERE'S NOT MUCH FORCING TO SPEAK OF...BUT A RIBBON OF
DEEPER MOISTURE DOES SWEEP INTO THE AREA. THERE COULD BE A LITTLE
LAKE ENHANCEMENT CONTRIBUTION LATE IN THE AFTN AS 850MB TEMPS FALL
TO AROUND -8C OVER WRN LAKE SUPERIOR. FOR NOW...GIVEN WEAK
FORCING...NOTHING MORE THAN SLIGHT CHC/CHC POPS SEEM REASONABLE THU.

RIBBON OF DEEP MOISTURE EXITS THU NIGHT...FOLLOWED BY SHARP DRYING
THRU MUCH OF THE COLUMN. DRY AIR MASS AND 850MB TEMPS ONLY AROUND
-9C WON'T BE SUFFICIENT FOR LES. IN FACT...SKIES MAY END UP BECOMING
MOSTLY CLEAR THU NIGHT GIVEN THE DEGREE OF DRYING. TIGHT PRES
GRADIENT WILL KEEP WINDS STIRRING THRU THE NIGHT...LIMITING TEMP
FALL DESPITE DRYING AIR MASS.

DRY AIR MASS LINGERS INTO FRI...AND AT LEAST THE FIRST HALF OF THE
DAY SHOULD BE MOSTLY SUNNY BEFORE HIGH CLOUDS BEGIN TO INCREASE.
FIRST SHORTWAVE WORKING TO CARVE OUT THE WEEKEND TROF FROM HUDSON
BAY THRU THE GREAT LAKES WILL ARRIVE SAT MORNING. MEDIUM RANGE
GUIDANCE HAS TRENDED SLIGHTLY FARTHER S WITH THIS SHORTWAVE...
PARTICULARLY THE ECMWF WHICH HAS BEEN VERY CONSISTENT WITH THE SFC
REFLECTION FORMING OVER THE GREAT LAKES IN RESPONSE TO THE WAVE.
WITH GOOD SUPPORT FROM THE GLOBAL GEM...WILL FAVOR THE 00Z ECMWF/GEM
WITH THIS FEATURE. WHILE THE MAIN SWATH SYNOPTIC SNOW MAY PASS JUST
S OF UPPER MI...COLDER AIR WILL BE DROPPING INTO THE AREA BEHIND THE
WAVE. 850MB TEMPS FALLING TO -15C SAT WILL RESULT IN INCREASING
LES. LES WILL REACH ITS PEAK SAT NIGHT/SUN WHEN 850MB TEMPS BOTTOM
OUT AROUND -20C. DEEP MOISTURE SHOULD SUPPORT MDT TO POTENTIALLY HVY
LES SAT NIGHT/SUN MORNING FOR SNOW BELTS FAVORED BY NW WINDS. LES
WILL THEN DIMINISH/END W TO E SUN AFTN/SUN NIGHT AS WAA GETS
UNDERWAY AND WINDS BACK SW. NEXT SHORTWAVE MAY BRING SOME -SN TO THE
AREA MON.
&&

.AVIATION /FOR THE 12Z TAF ISSUANCE/...

SOME LIGHT SNOW HAS MOVED OVER IWD AND CMX THIS MORNING...LEADING TO
MVFR CEILINGS AND BRIEF IFR VISIBILITIES. THESE CONDITIONS SHOULD
CLEAR UP IN THE NEXT FEW HOURS.

CEILINGS WILL BE SPORADIC TODAY AS PATCHY MOISTURE HANGS OVER THE
AREA...BUT PREVAILING CONDITIONS SHOULD BE VFR. MOISTURE INCREASES
THIS EVENING AND TONIGHT AS SW FLOW INCREASES AHEAD OF A LOW
PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA. THIS WILL BRING
INCREASED LOW LEVEL MOISTURE STARTING THIS EVENING. CEILINGS THIS
EVENING AND TONIGHT SHOULD GENERALLY BE MVFR...BUT CEILING HEIGHTS
WILL BE DIFFICULT TO PINPOINT UNTIL UPSTREAM OBSERVATIONS CAN BE
ANALYZED.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

HIGH PRESSURE THAT WAS SITTING OVER LAKE SUPERIOR WILL SHIFT EAST TO
THE LOWER GREAT LAKES TODAY...BEFORE SLIDING OFF THE NEW ENGLAND
COAST THURSDAY. IN THE MEANTIME...LOW PRESSURE NEAR LAKE WINNIPEG
THIS EVENING SHOULD MOVE TO JAMES BAY BY FRIDAY AFTERNOON...AND DRAG
A TROUGH ACROSS LAKE SUPERIOR THURSDAY AFTERNOON INTO THURSDAY
EVENING /WITH A FEW WESTERLY GALE FORCE GUSTS POSSIBLE/. EXPECT THE
MAIN LOW TO WEAKEN SLIGHTLY...WHILE AN ADDITIONAL AND STRONGER
TROUGH DIVES SOUTHEASTWARD ACROSS LAKE SUPERIOR SATURDAY /WITH GUSTS
UP TO 30KTS AS COLDER AIR MOVES OVER LAKE SUPERIOR/. WINDS WILL
DIMINISH SUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS EASTWARD OVER THE
UPPER GREAT LAKES.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

DISCUSSION...ROLFSON
AVIATION...TITUS
MARINE...TITUS
Hazardous weather outlook, Jan 25, 5:45 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
545 AM EST WED JAN 25 2012

MIZ001>007-009-084-085-261300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
545 AM EST WED JAN 25 2012 /445 AM CST WED JAN 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MODERATE LAKE EFFECT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE
SNOWBELTS FAVORED BY NORTHWEST WINDS SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ010>014-261300-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
545 AM EST WED JAN 25 2012 /445 AM CST WED JAN 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-261300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
545 AM EST WED JAN 25 2012 /445 AM CST WED JAN 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW WESTERLY GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-261300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
545 AM EST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Local storm report, Jan 25, 9:28 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 AM EST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             1 SE CALUMET            47.24N 88.44W
01/24/2012  M12.0 INCH       HOUGHTON           MI   TRAINED SPOTTER

            24 HOUR TOTAL.

0600 AM     SNOW             10 S GRAND MARAIS       46.53N 85.98W
01/25/2012  M2.3 INCH        ALGER              MI   TRAINED SPOTTER

            0.09 INCHES LIQUID EQUIVALENT. SNOW DEPTH 19 INCHES. 24
            HOUR TOTAL.

&&

MBABICH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:41 PM ESTGale WatchMQT24 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.